MAUDE Adverse Event Report: ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTERNALBRACE LIGAMENT
Health Effect - Clinical Codes Rash (2033); Swelling (2091)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient's relative that the 14 year old patient had ankle surgery (b)(6) 2020 using an arthrex internal ankle brace during the brostrum procedure.Patient is experiencing significant swelling, rash, etc.Post surgery.Reporter is seeking material composition of the device to assist in determining if patient is having a possible allergic reaction to the arthrex device.Additional information obtained 4/28/2020: it is reported that the patient has had a rough recovery and an mri showed that the internal brace was not placed correctly.Patient will require a second surgery which has been scheduled for (b)(6) 2020 with a different surgeon, at a different facility, to address the internal brace and possible ligament issues due to the placement of the (b)(6) 2020 device.The surgeon plans to open the whole ankle, address the ligament issues (which they are unsure if related to the placement of the brace or another issue the patient may have) and surgeon will also correct the misplacement of the internal brace, with plans to remove the original device placed in (b)(6) 2020.Reporter does not know what manufacturer product the surgeon plans to use during the second procedure.Reporter mentioned it is possible that the issues her daughter had been experiencing since the (b)(6) 2020 procedure may have been related to the misplacement of the device which may have caused the swelling and that it could possibly not be related to an allergy as originally thought.Additional information obtained 5/4/2020: it has been confirmed that the revision procedure took place on (b)(6) 2020 as scheduled.The sales rep who was present spoke with the revision surgeon regarding the case.It was concluded by the surgeon that the original procedure surgeon had incorrectly placed the anchors and that was why the patient was having adverse effects.During the revision the anchors were not explanted.The revising surgeon drilled through the one in the talus, that was incorrectly placed on the lateral process of the talus, in order to remove the previous fibertape.The only part of the original device removed was the fibertape.The surgery was completed using an ar-1788j-cp with the anchors now correctly placed the specific internal brace part number was unable to be obtained.Using the sales for the original surgery facility it was determined that the most likely part number implanted on (b)(6) 2020 was ar-1688-cp.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10096356
Report Number1220246-2020-01850
Device Sequence Number3406093
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINTERNALBRACE LIGAMENT
Device Catalogue NumberAR-1688-CP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR